MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U3575610
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.Two photos of the device and packaging were provided.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had difficulty being retracted through the sheath.The malfunctioned device was removed and the procedure was successfully completed with the use of another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device and two photos were returned for evaluation.Based on the photo review no failures were able to be confirmed.The visual inspection identified the catheter had stretching, the distal tip was deformed and the balloon had a compound rupture.The stretching noted is also associated with retraction issues.Functional testing was not viable due to the balloon rupture.Therefore, the investigation is confirmed for material deformation, balloon rupture and retraction issues.It is unknown how the balloon became ruptured, however it is likely the rupture resulted in the retraction issues and therefore catheter stretching.However, the definitive root cause for the reported deflation issue or identified rupture could not be determined based on the available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7592347
Report Number2020394-2018-00847
Device Sequence Number1813524
Product Code LIT
UDI-Device Identifier00801741092985
UDI-Public(01)00801741092985
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberU3575610
Device Catalogue NumberU3575610
Device Lot NumberCMBZ0348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1